Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


my dad is a doc so i can't go to a doc:(
Aug 10, 2005

hi rob... i am a 26 y/o male from Turkey... 7 years old smoker(1.5 packs a day) and i have GERD(reflux). i have had sex with a worker 36 weeks ago and my condom broke up during sex, i stopped at that sec and didn't continue. i was worried and got a test done after 5 weeks,18 weeks, 26 weeks and finally 32 weeks they all came out to be negative. but at the mean time i am having some problems with my health. my tongue is suddenly coated with a whitish tissue and on the sides there are whitish structures as well. but they aren't as thick as the pictures on 'hairy leukoplakia' they start from the front of my tongue and go trough the back. it is like a lane on the side of my tongue. i tried nystatin and didn't work out. and a month ago suddenly my gums started to go shorter and shorter. i am going crazy here. by the way at the first month i had some other problems so my doc prescribed me some amoxisiklin didn'thelp so i went to another doc who gave me a shot of rocephine and a dose of azitromicine. a week later he wanted me to take another dose of the same treatment with rocephine and azitromicine. finally another doctor gave me a week course of gentamicine with some more antibiotics that i don't know the name right now. these all happened a month after the possible exposure. and i took these antibiotics within a month also... my dad is a well known doctor (internist) here in Turkey so i am afraid and ashamed of going to Doctors because almost everyone of them knows me in the city. i am tired of taking elisas (elfa) so please help me out here... oh and i always got tested for hepatitis b(i have resistance to it) and hcv. and it all came out negative aswell... today i noticed an abscess on the back the top middle two teeth and this got me crazy. can it be a late seroconversion?? (i am tired of reading through my dads books:)) thnx for the answer man take care

Response from Dr. Frascino

Hello Turkey-Guy,

First off, questions about possible HIV infection should be sent to the Forum on HIV Prevention, Transmission and Safe Sex, not posted to this forum, which is dedicated to HIV-related fatigue and anemia.

Next, HIV is definitely not your problem. Repeatedly testing negative out to 32 weeks is definitive and conclusive.

Next, you've had way too many antibiotics over the past few weeks. This might cause a fungal overgrowth in your mouth (Candida). Hopefully off antibiotics it will clear up spontaneously. If not, you may need an antifungal agent, such as Diflucan. It is doubtful you have oral hairy leukoplakia. Even if you did, it would not be HIV-related, because you are definitively HIV negative.

My recommendations are:

1. Stop smoking. Smoking can and will eventually kill you. It can also cause all sorts of symptoms in your mouth.

2. See your dentist or doctor if your tongue symptoms are persisting off antibiotics.

3. Stop being ashamed of going to the doctor.

Good luck.

Dr. Bob


Previous
Is hormone therapy right for me?
Next
67 with AIDS & problems

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement